Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A new proof and generalizations of Gearhart's theorem


Author: Vu Quoc Phong
Journal: Proc. Amer. Math. Soc. 135 (2007), 2065-2072
MSC (2000): Primary 47D06, 35B40
Published electronically: February 2, 2007
MathSciNet review: 2299482
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ H$ be a Hilbert space, let $ AP({\bf R},H)$ be the space of almost periodic functions from $ {\bf R}$ to $ H$, and let $ A$ be a closed densely defined linear operator on $ H$. For a closed subset $ \Lambda\subset {\bf R}$, let $ M(\Lambda)$ be the subspace of $ AP({\bf R},H)$ consisting of functions with spectrum contained in $ \Lambda$. We prove that the following properties are equivalent: (i) for every function $ f\in M(\Lambda)$ there exists a unique mild solution $ u\in M(\Lambda)$ of equation $ u'(t)=Au(t)+f(t)$; (ii) $ i\Lambda\subset \rho(A)$ and $ \sup_{\lambda \in\Lambda}\Vert(i\lambda -A)^{-1}\Vert<\infty$. The case $ \Lambda=\{2\pi k: k=0,\pm1,\pm2,...\}$ yields a new proof of the well-known Gearhart's spectral mapping theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47D06, 35B40

Retrieve articles in all journals with MSC (2000): 47D06, 35B40


Additional Information

Vu Quoc Phong
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701
Email: qvu@math.ohiou.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-07-08691-1
PII: S 0002-9939(07)08691-1
Keywords: $C_0$-semigroup, almost periodic, admissible subspace, spectral mapping theorem
Received by editor(s): December 29, 2005
Received by editor(s) in revised form: March 2, 2006
Published electronically: February 2, 2007
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.